MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH¿ HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH¿ HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 406128
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
During a procedure the introducer was being used to insert and advance the cardiomems delivery catheter system.At the end of a procedure, upon removal of the sheath from the patient's right femoral vein, the distal portion of the sheath remained in the vessel while the proximal portion was retracted and removed.A snare was used to remove the remainder of the device.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
One 12f, fast-cath introducer hemostasis sheath was received for evaluation.The results of the investigation concluded that the sheath tubing had been stretched, torn and separated into two sections, distal to the hemostasis hub.The detached tubing had been creased and folded inward, and had been flattened, stretched and torn at the proximal end.The attached tubing distal end appearance had similar damage, consistent with a mating surface to the aforementioned detached tubing.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the sheath damage is consistent with damage during use.

Brand Name
FAST-CATH¿ HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key7995642
Report Number3005334138-2018-00378
Device Sequence Number16193821
Product Code DYB
UDI-Device Identifier05414734008280
UDI-Public05414734008280
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K914090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model Number406128
Device Catalogue Number406128
Device Lot Number5601603
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer11/12/2018
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR